MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE DEVICE
Model Number D012
Medical Device Problem Codes Premature Discharge of Battery (1057); Delayed Charge Time (2586); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) has reached elective replacement indicator (eri).Boston scientific technical services (ts) explained charge time criteria to declare elective replacement indicator (eri).Additional information was obtained, and the representative stated that a longevity issue was noted along with long charge times.Subsequently, the device was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Although the device memory diagnostics demonstrated that the daily battery voltage measurements displayed an irregular pattern of discharge, the battery voltage level upon receipt in the laboratory remained sufficient to ensure therapy availability/delivery while the device was implanted.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a latent current leakage path within the battery itself, which resulted in a partial depletion of the battery.This behavior is caused by a latent electrical leakage path that develops over time between the anode and cathode within the device battery.In certain circumstances, lithium metal ions can re-plate to form clusters that may result in an internal current leakage.A design enhancement was implemented in 2013 to enlarge the physical barrier between the electrode layers to prevent current leakage in the area of the battery that is most often affected by this behavior.
 
Event or Problem Description

Brand Name
INOGEN MINI ICD DR
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15587282
Report Number2124215-2022-41028
Device Sequence Number15246141
Product Code LWS
UDI-Device Identifier00802526533822
UDI-Public00802526533822
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/20/2018
Device Model NumberD012
Device Catalogue NumberD012
Device Lot Number108425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale